Alert archive / Louisiana / Small Craft Advisories in 2013

Small Craft Advisory 47, NWS New Orleans, LA

August 17, 2013

NWS New Orleans, LA issued this small craft advisory at Aug 17, 2013, 3:51 AM CDT. It took effect at Aug 17, 2013, 1:00 PM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Aug 17, 2013, 3:51 AM CDT (08:51 UTC)
In effect from
Aug 17, 2013, 1:00 PM CDT
Expired
Aug 18, 2013, 1:00 AM CDT
In force
12 hr
Issued by
NWS New Orleans, LA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this small craft advisory went out at Aug 17, 1:05 AM CDT, 2 hours 46 minutes earlier.

Area forecast discussion, Aug 17, 1:05 AM CDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
105 AM CDT SAT AUG 17 2013

.UPDATE...
RAISING POPS FOR THE AREA GENERALLY EAST OF A TYLERTOWN TO SLIDELL
TO MOUTH OF RIVER IN THE 40-70 PERCENT RANGE TO REFLECT CURRENT
TRENDS. THIS UPDATE IS ONLY THROUGH 7 AM TO HANDLE THINGS UNTIL
REGULAR PACKAGE COMES OUT AT 4 AM. ALSO ADJUSTED QPF AND SKY COVER
FOR THE OVERNIGHT. 24/RR

&&

.PREV DISCUSSION... /ISSUED 936 PM CDT FRI AUG 16 2013/

UPDATE...
LATEST SURFACE ANALYSIS SHOWED AN INVERTED TROUGH FROM SOUTH
CENTRAL LOUISIANA TO WEST TENNESSEE WITH GREATER THAN 70 DEWPOINT
READINGS EAST AND 63 TO 70 DEWPOINT VALUES WEST OF THE TROUGH.
SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ALONG THE
TROUGH AXIS AFTER SUNSET. HOWEVER...WATER VAPOR SATELLITE IMAGERY
SHOWED A DISTURBANCE OVER SOUTHWEST LOUISIANA ROTATING SOUTHEAST
AHEAD OF THE MAIN TROUGH. THIS FEATURE WAS PUSHING ACROSS THE
SURFACE INVERTED TROUGH CREATING SCATTERED CONVECTION ACROSS EAST
CENTRAL LOUISIANA AND LOCALES EAST...WILL UP RAIN CHANCES THIS
EVENING FOR THIS AREA. OTHER CHANGES MAY BE MADE TO LATE PERIODS
AFTER MIDNIGHT.

PREV DISCUSSION... /ISSUED 311 PM CDT FRI AUG 16 2013/

SHORT TERM...
WEAK STATIONARY FRONT IN COASTAL WATERS. SCATTERED SHOWERS AND A
FEW THUNDERSTORMS ARE ASSOCIATED WITH THE FRONT.

LONG TERM...
EXPECT THE FRONT TO REMAIN MOSTLY STATIONARY THROUGH SUNDAY. THE
UPPER LEVEL DISTURBANCE OVER THE SOUTHERN GULF WILL MOVE NORTH AND
INTERACT WITH THE WEAK STATIONARY FRONT SUNDAY NIGHT AND MONDAY.
THIS WILL PROVIDE A PORTAL FOR DEEP TROPICAL MOISTURE TO ENTER THE
CENTRAL GULF COAST. HEAVY RAIN WILL BE A POSSIBILITY BECAUSE OF
THE WEAK STEERING CURRENTS AND NEARLY STATIONARY CYCLONIC SHEAR
ZONE BETWEEN THE BERMUDA RIDGE AND THE SOUTHWEST U.S. RIDGE.

AVIATION...
SCATTERED CLOUDS AROUND 4000 FEET AND VISIBILITY 7 MILES OR MORE
EXCEPT NEAR SCATTERED SHOWERS AND A FEW THUNDERSTORMS MAINLY NEAR
THE LA AND MS COAST.

MARINE...
WINDS SHOULD REMAIN LIGHT AND VARIABLE TONIGHT BUT WILL BECOME
SOUTHEAST 15 TO 20 KNOTS SATURDAY AND 20 TO 25 KNOTS SUNDAY NIGHT
AND MONDAY AS AN UPPER LEVEL DISTURBANCE APPROACHES THE COASTAL
WATERS FROM THE SOUTH. SEAS 1 TO 2 FEET TONIGHT WILL INCREASE 3 TO
4 FEET SATURDAY AND 5 TO 8 FEET SATURDAY NIGHT. WINDS AND SEAS
WILL BE HIGHER NEAR NUMEROUS SHOWERS AND THUNDERSTORMS ESPECIALLY
EAST OF THE MS RIVER TONIGHT BUT SPREADING WESTWARD SATURDAY
THROUGH MONDAY.

DECISION SUPPORT...
DSS CODE...BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT
             MONITORING TROPICS IN LOWER GULF
             MONITORING UPPER LEVEL DISTURBANCE IN LOWER GULF

DECISION SUPPORT SERVICES (DSS) CODE
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
         AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
         SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  66  87  67  86 /  20  30  20  50
BTR  68  89  70  86 /  20  30  30  60
ASD  71  87  72  87 /  40  50  30  60
MSY  73  87  74  86 /  30  50  40  60
GPT  72  86  72  87 /  50  60  30  60
PQL  73  86  73  87 /  50  60  30  60

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Aug 16, 7:22 PM CDT, 8 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
722 PM CDT FRI AUG 16 2013

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-171230-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
722 PM CDT FRI AUG 16 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT

ISOLATED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE
TONIGHT. HOWEVER...SEVERE WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

STRONG THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE GULF WATERS
SATURDAY AFTERNOON AND MOVE TOWARDS THE MISSISSIPPI COAST DURING
THE EVENING HOURS AND OVERNIGHT. THESE STORMS ARE LIKELY TO
PRODUCE OCCASIONAL GALE FORCE GUSTS AND LOCALLY ROUGH SEAS UP TO
10 FEET IN THE COASTAL WATERS. TIDES MAY INCREASE BRIEFLY 1 TO 2
FEET ABOVE NORMAL ALONG THE MISSISSIPPI COAST SATURDAY NIGHT BUT
SHOULD FALL RATHER QUICKLY SUNDAY MORNING. SOME OF THESE MARINE
STORMS MAY MOVE INLAND AND PRODUCE AN AREA OF HEAVY RAINFALL ALONG
THE IMMEDIATE MISSISSIPPI COAST AND LOWER PLAQUEMINES PARISH
SATURDAY NIGHT. RAINFALL ACCUMULATION OF 1 TO 3 INCHES WILL BE
POSSIBLE WITH LOCALLY HIGHER AMOUNTS THROUGH SUNDAY MORNING.

SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED EACH
DAY SUNDAY THROUGH THURSDAY. ORGANIZED SEVERE THUNDERSTORMS ARE
NOT EXPECTED THOUGH A FEW STORMS MAY BECOME STRONG EACH DAY. THE
MAIN THREATS WILL BE FREQUENT LIGHTNING...STRONG WIND GUSTS AND
BRIEF TORRENTIAL RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

95/DM

In the hours before

Special weather statement, Aug 17, 1:03 AM CDT, 2 hours 48 minutes before
MSZ071-170700-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
103 AM CDT SAT AUG 17 2013

...CLUSTER OF STRONG THUNDERSTORMS MOVING EAST AFFECTING WALTHALL
COUNTY...

AT 1258 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 15 MILES NORTH OF FRANKLINTON...OR
ABOUT 5 MILES WEST OF DEXTER...MOVING EAST AT 5 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...DEXTER

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 17, 1:21 AM CDTFlash Flood WarningLIXWalthall3 hr

Nearby

Small Craft Advisories in Louisiana, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.